Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 4, NWS Shreveport, LA

March 14, 2025Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma; 12 counties in Texas

NWS Shreveport, LA issued this wind advisory at Mar 14, 2025, 1:38 AM CDT for Howard County, Little River County, Sevier County, Arkansas; McCurtain County, Oklahoma; 12 counties in Texas. It took effect at Mar 14, 2025, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2025, 1:38 AM CDT (06:38 UTC)
In effect from
Mar 14, 2025, 10:00 AM CDT
Expired
Mar 14, 2025, 7:00 PM CDT
In force
9 hr
Issued by
NWS Shreveport, LA

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Morris County, TX, Red River County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 119 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2025-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2025-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2611 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

942 
WWUS74 KSHV 140638
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
138 AM CDT Fri Mar 14 2025

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150000-
/O.NEW.KSHV.WI.Y.0004.250314T1500Z-250315T0000Z/
Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg-Cherokee-
Including the cities of Rusk, Linden, Jacksonville, Gilmer, Mount
Pleasant, Dierks, Idabel, Quitman, Pittsburg, Big Sandy,
Texarkana, Bogata, Mount Vernon, Naples, Queen City, Mineola,
Atlanta, Winnsboro, De Queen, Lone Star, Tyler, Hawkins, Mineral
Springs, Nashville, Broken Bow, Daingerfield, Ashdown,
Clarksville, Hughes Springs, Omaha, and Longview
138 AM CDT Fri Mar 14 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS 
EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southwest Arkansas, southeast Oklahoma, and 
  northeast Texas.

* WHEN...From 10 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

13
1 follow-up statement
002 
WWUS74 KSHV 142206
NPWSHV

URGENT - WEATHER MESSAGE
National Weather Service Shreveport LA
506 PM CDT Fri Mar 14 2025

ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-137-149-150000-
/O.CON.KSHV.WI.Y.0004.000000T0000Z-250315T0000Z/
Sevier-Howard-Little River-McCurtain-Red River-Bowie-Franklin-
Titus-Camp-Morris-Cass-Wood-Upshur-Smith-Gregg-Cherokee-
Including the cities of Rusk, Clarksville, Queen City, Idabel,
Omaha, Linden, Longview, Mount Pleasant, Big Sandy, Gilmer,
Broken Bow, Naples, Dierks, Quitman, Mineola, Mount Vernon,
Texarkana, Hawkins, Lone Star, Ashdown, Tyler, Nashville,
Atlanta, Bogata, Hughes Springs, Winnsboro, Jacksonville,
Pittsburg, De Queen, Mineral Springs, and Daingerfield
506 PM CDT Fri Mar 14 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Southwest winds 20 to 25 mph with gusts up to 35 mph.

* WHERE...Portions of southwest Arkansas, southeast Oklahoma, and 
  northeast Texas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 9:48 PM CDT, 3 hours 50 minutes earlier.

Area forecast discussion, Mar 13, 9:48 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
948 PM CDT Thu Mar 13 2025

...New UPDATE...

.UPDATE...
Issued at 922 PM CDT Thu Mar 13 2025

As of 9:30 PM CDT, a robust upper-level cloud deck remains over
the area ahead of substantial troughing entering the Intermountain
West. After a day of record highs, temperatures currently remain
in the lower 70s and with southerly winds picking up speed, minimums
will not fall much further as a result (falling into the lower
60s). With weather and observed trends continuing as anticipated,
forecast grid adjustments were not necessary at this time. /16/

&&

.SHORT TERM...
(This evening through Friday Night)
Issued at 246 PM CDT Thu Mar 13 2025

Officially, we have broken the record with 89 here at Shreveport
Regional, which was first set back in 1918 circa WW1. We will see
if we hit 90. Other readings vary from 79 in DeQueen and mostly
low to mid 80s with lighter S/SW winds and only teen gusts being
the reason along with the sun on dry soil. Dew points have
scoured down a good bit over the last 24 hrs. The clouds do look
to thicken tonight, but we should still see some stars in the
usually darker sky of an eclipsed full moon. Lows in the morning
mostly in the lower 60s and then highs tomorrow generally lower
80s, but lowering RH and gusty winds ahead of the big storm
approaching. More on the elevated fire concern and potential
blowing dust and or pollen below. Showers and thunderstorms will
initiate right on the edge of the moisture over E TX and SE OK
around lunchtime, intensifying as they progress eastward into the
deeper moisture. So some needed rain is always welcomed when the
soil dries out and especially the windy air. The line continues to
evolve, but essentially progresses out of our area late day. /24/

&&

.LONG TERM...
(Saturday through next Wednesday)
Issued at 246 PM CDT Thu Mar 13 2025

Saturday will likely be semi-ongoing with convection to start the
day, with convective activity firing again after midnight over E
TX and much of the ArkLaTex with the SPC day 3 update drawn much
farther west into our area cwa now. So while rain is welcomed,
but other things related which are not may get busy early
depending on sky and instability early in the day. All severe
modes will be on the table with rich moisture and low level shear
increasing along with steep lapse rates. Even the Slight risk
now includes the western shore of Toledo Bend and much of the
Parishes, up to El Dorado in Union County. The Enhanced risk is
where the Slight was with a Moderate risk now over the boot heal
of LaSalle. So a busy and perhaps bumpy day will eventually yet
unfold. The core parent low climbing the trough deepens overnight
while moving into the Great Lakes at 520dam with parallel SW flow
overhead. The base of the H500 trough moves over our three states
by sunset and on across the Mississippi. From their the next big
synoptic trough is still on course for midweek with still lack
luster pops. The Spring temps continue with most days way above
average on only Sunday and Thursday in the norm. /24/

&&

.AVIATION...
(00Z TAFS)
Issued at 628 PM CDT Thu Mar 13 2025

For the 14/00Z TAFs, VFR conditions will continue for the
remainder of the evening while a high cloud deck thickens and
spreads east out of Texas airspace. Moisture will increase through
the night, replacing the dry air which has dominated today, and
descending ceilings look to manifest as daybreak approaches,
reflected at area terminals by 14/12Z. This ceilings look to lift
gradually through the morning hours with upper MVFR to lower VFR
by midday. Guidance reflects the development of showers across our
eastern zones into tomorrow afternoon, with possible impacts to
KMLU. Southerly winds will remain fairly breezy through the night
at speeds of 5 to 10 kts, increasing into the day tomorrow at
sustained speeds of 10 to 20 kts with gusts of up to 30 kts
possible.

/26/

&&

.FIRE WEATHER...
Issued at 343 PM CDT Thu Mar 13 2025

The dry line is expected to mix quickly east into East Texas and
McCurtain County Oklahoma by late morning Friday, to near or
just W of the TX/LA line into Southwest Arkansas by late afternoon.
This will result in min RH's ranging from 20-35% near and west of the
dry line across much of E TX/SE OK/adjacent sections of SW AR, with
a tightening pressure gradient resulting in strong SW winds of 15-25 mph
with gusts to 35 mph across these areas. Thus, elevated fire weather
conditions are expected to develop from late morning through the afternoon
over these areas, with a Fire Danger Statement issued for these areas.
While some greenup has begun over this area, dormant grasses linger which
will provide ample fuel for the ignition and potential spread of any
wildfires given the expected low RH's and gusty SW winds. Farther E over
Deep E TX/N LA/SCntrl AR, the fire weather threat will remain minimal
given the higher RH's and slightly lower wind speeds. Good RH recovery
is expected Friday night, with the winds decoupling, thus ending the
enhanced fire danger. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 409 AM CDT Thu Mar 13 2025

Spotter activation is not expected at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  82  61  77 /   0  20  20  20
MLU  61  80  64  76 /   0  30  40  60
DEQ  56  81  49  72 /   0  20  10  20
TXK  61  83  58  76 /   0  20  10  20
ELD  56  80  59  76 /   0  30  30  30
TYR  63  84  57  75 /   0   0  10   0
GGG  60  83  57  76 /   0  10  20  10
LFK  62  83  60  77 /   0  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...16
LONG TERM....24
AVIATION...26

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:26 AM CDTRed Flag WarningSHVHoward, Little River, Sevier18 hr

Nearby

Wind Advisories in Texas, 2025Wind Advisories in Arkansas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.